It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Why is my skin still red? I've been off accutane for almost 4 months... (read)

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-20-2001, 05:22 PM   #1
    Thot
     
    Join Date: Nov 2000
    Posts: 0
    Thot HB User
    Why is my skin still red? I've been off accutane for almost 4 months... (read)

    I took my last accutane-pill sometime late in October last year. I started taking B5 right after that, to prevent the acne from coming back. I had a pause from accutane late in the treatment, got a lot of acne, so I wasn't taking any chances this time.

    Anyways, it's almost 4 months since I took the last accutane-pill. And my skin is still red! Not around the mouth ,my forhead or my eyes, but the rest of the face is red.

    Has anyone else experienced this? What do I do? I'm desperate!

    Hoping someone knows what's happening......this is making me feel terrible........

    -Thot

     
    Sponsors Lightbulb
       
    Old 02-20-2001, 05:59 PM   #2
    swissmiss
    Member
     
    Join Date: Jan 2001
    Location: WI
    Posts: 90
    swissmiss HB User
    Re: Why is my skin still red? I've been off accutane for almost 4 months... (read)

    Thot--
    Could you be using and products that would irritate your skin?

     
    Old 02-20-2001, 06:42 PM   #3
    Thot
     
    Join Date: Nov 2000
    Posts: 0
    Thot HB User
    Re: Why is my skin still red? I've been off accutane for almost 4 months... (read)

    No, I'm not using anything that could irritate my skin. I wash my face morning and evening with a soap-free soap (so to speak). And use moisturizer evenings. And, as I said, I'm taking B5.

     
    Old 02-21-2001, 05:50 PM   #4
    ryan
    Junior Member
     
    Join Date: Dec 2000
    Posts: 20
    ryan HB User
    Re: Why is my skin still red? I've been off accutane for almost 4 months... (read)

    soap-free soap. hehe... anyway, you may want to try moisturizing two or three times a day a day, say, once in the morning after you shower (assuming this is your daily regimen), once in the evening, and again before you go to bed, providing you don't put anything such as retin-a or something on your skin.

    washing your face twice a day shouldn't cause a problem, even with astringents and such (basically, most acne face washes). the moisturizing will help counter the effects. skin is especially susceptible to irritation in winter, and that can cause breakouts and persistent redness.

    is the moisturizer you're using non-comedogenic? just checking. that's important. if your redness doesn't go away, it could be something else such as rosacea. you may need to get it checked. question though; is it like a flushing in the face, or, in certain spots such as where old acne once was, or, maybe both?

     
    Old 02-22-2001, 02:00 PM   #5
    gianni
     
    Join Date: Feb 2001
    Posts: 0
    gianni HB User
    Re: Why is my skin still red? I've been off accutane for almost 4 months... (read)

    Thot,

    Someone I know had a similar experience after taking accutane: red face after being off the drug for months. Her derm diagnosed her with rosacea (red face localized around the cheeks and nose area), which is a circulation problem caused by excessive flushing. If this is what you have, there are treatments available out there which can control it before it gets out of hand. In the meantime, avoid any activity which would normally cause your face to flush (including the usual topical acne treatments!)

    -G

     
    Old 02-22-2001, 06:04 PM   #6
    Thot
     
    Join Date: Nov 2000
    Posts: 0
    Thot HB User
    Re: Why is my skin still red? I've been off accutane for almost 4 months... (read)

    I did flush a lot at the end of mye Accutane-tratment, and the redness-problem started around the same time...

    So in some cases, Accutane actually causes acne rosacea?

    I've been away working at a movie-production a little while now, but I'm going home in three weeks, and I'm going to see my derm then.

    All I'm doing is take B5, and use a non-commedogenic moisturizer (this written correctly?) =)

    What happened to your friend after getting it diagnosed?

     
    Old 02-22-2001, 06:20 PM   #7
    gianni
     
    Join Date: Feb 2001
    Posts: 0
    gianni HB User
    Re: Why is my skin still red? I've been off accutane for almost 4 months... (read)

    Thot,

    Not much you can do about the redness except avoid anything which causes flushing. My fiend took a topical antibiotic called metrogel (I think it's specifically used to treat rosacea since it tends to ``calm'' the skin). That seemed to improve things quite a lot. I don't know if she's still on that, and I have no idea whether it was permanent.

    -G

     
    Old 02-22-2001, 06:27 PM   #8
    Thot
     
    Join Date: Nov 2000
    Posts: 0
    Thot HB User
    Re: Why is my skin still red? I've been off accutane for almost 4 months... (read)

    Regarding the flushing.....I really don't flush. The skin is just red, constantly.

    I've always had sensitive skin, and the fact that I almost had a 7 months Accutane-tratment.... I don't know. I've checked out a lot of rosacea-pictures on the net...and it doeasn't look like what I have, to be honest. Of course, every case is different, but still...

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Does BC stop working for skin after awhile? muchacha Acne 7 08-03-2011 03:01 PM
    DRY SKIN and THIN HAIR...... NOT GOOD! howhorrible Acne 7 02-28-2005 06:04 AM
    To the ladies here with clear skin, please respond just_imagine Beauty & Cosmetics 26 02-11-2005 04:22 PM
    Finally beautiful skin without oral medication patienceandreward Acne 133 09-01-2004 05:26 AM
    Red Marks! Dry Skin! Afteraccu Acne 1 03-25-2004 10:55 PM
    Dermatolgist said No to accutane. I have Mild, Consistent breaks out, Very Oily skin. pvshyboy7 Acne 1 09-30-2003 07:26 PM
    I'm baaack to tell you... accutane has saved my life and skin.. please read BaByGrL21 Acne 21 03-09-2003 03:08 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:24 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!